Utah, 2007Damaging Winds in Utah, July 7, 2007
July 7, 2007 · NWS SLC · 3 events in 3 counties and zones
A day of high based thunderstorms brought severe microburst winds to northern Utah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A day of high based thunderstorms brought severe microburst winds to northern Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 7, 3:13 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 7, 3:13 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 PM MDT SAT JUL 7 2007
.SYNOPSIS...A WEAK WEATHER SYSTEM WILL MOVE ACROSS THE REGION LATE
TODAY AND TONIGHT. OTHERWISE HIGH PRESSURE ALOFT WILL REMAIN IN
CONTROL THROUGHOUT THE UPCOMING WEEK.
&&
.DISCUSSION...ONGOING CONVECTION WITH MULTIPLE VIRGA BOMBS ACROSS
NORTHWEST PORTIONS OF THE CWA. CHANGES TO THIS PACKAGE BASICALLY
INCLUDED BUMPING UP POPS TO COVER THIS EVENINGS THUNDERSTORM DEVELOPMENT.
OUTFLOW CAUSING WILDFIRE CONCERNS...PORTIONS OF I-15 FROM SCIPIO
TO COVE FT BEING CLOSED AS A WILDFIRE MOVES TOWARD THAT AREA.
WESTERLY WINDS TO CONTINUE INTO THE EVENING.
DYNAMIC FORCING TO AID CONVECTION INTO THE EVENING NORTHERN UTAH
AS THE WEAK TROUGH PASSES THROUGH. SOME COOLER AIR FILTERS IN
BEHIND THIS FEATURE AND WILL COOL TEMPS A FEW DEGREES FOR SUNDAY
AND MONDAY. H7 TEMPS COOL TO 16C...BUT REBOUND TO 18-19C BY MIDWEEK.
FOR SOUTHERN UTAH...WESTERLY FLOW DECREASES SOMEWHAT AFTER
SUNDAY. EXPECT DIURNAL CONVECTION TO FIRE EACH AFTERNOON EVENING
FOR THE NEXT FEW DAYS.
&&
.AVIATION...PREVAILING WINDS AT THE SLC TERMINAL WILL BE
NORTHWESTERLY FOR THE REST OF THE DAY...THOUGH OCCASIONAL ERRATIC
DIRECTIONS ARE EXPECTED DUE TO OUTFLOW FROM NEARBY THUNDERSTORMS.
THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS WITH MICROBURST WINDS
DIRECTLY IMPACTING THE TERMINAL UNTIL ABOUT 03Z. SOUTHEASTERLY
DRAINAGE WINDS ARE EXPECTED TO RETURN AROUND 03Z...BUT MAY BE
DELAYED A COUPLE OF HOURS DUE TO THE SURFACE TROUGH MOVING ACROSS
THE STATE.
&&
.FIRE WEATHER...MICROBURST WINDS GUSTING TO THE MID-50S HAVE
DEVELOPED ACROSS THE NORTHWEST AND WEST CENTRAL DESERTS. THESE WILL
CONTINUE THIS EVENING AS DRY THUNDERSTORMS MOVE EAST ACROSS THE FIRE
WEATHER DISTRICT. A LIGHT NORTHERLY FLOW WILL BECOME ESTABLISHED FOR
SUNDAY AND MONDAY WITH LESS THUNDERSTORM ACTIVITY BUT HOT AND DRY
CONDITIONS CONTINUING. HAVE EXTENDED THE RED FLAG WARMING THROUGH
SUNDAY FOR MUCH OF THE AREA. REMOVED THE NORTHWEST CORNER OF THE
DISTRICT WHERE LITTLE OR NO THUNDERSTORM ACTIVITY EXPECTED SUNDAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM SATURDAY FOR UTZ001-UTZ002-UTZ003-
UTZ004-UTZ005-UTZ021.
RED FLAG WARNING UNTIL 10 PM SUNDAY FOR UTZ006-UTZ007-UTZ008-
UTZ012-UTZ014-UTZ015-UTZ016-UTZ019-UTZ020-UTZ517-UTZ518.
WY...NONE.
&&
PUBLIC...SMITH
FIRE WEATHER...GIBSON
AVIATION...TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jul 7, 4:21 AM MST, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
521 AM MDT SAT JUL 7 2007
UTZ001>012-014-015-517-WYZ021-081200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SANPETE/SEVIER VALLEYS-
WEST CENTRAL UTAH-CENTRAL MOUNTAINS-SOUTHWEST WYOMING-
521 AM MDT SAT JUL 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL UTAH ALONG WITH FAR SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN
UTAH THIS AFTERNOON AND EVENING...AS A WEAK WEATHER SYSTEM MOVES
THROUGH THE REGION. MICROBURST WINDS AND DRY LIGHTNING CAN BE
EXPECTED WITH THESE STORMS. A RED FLAG WARNING IS IN EFFECT FOR
MUCH OF THE OUTLOOK AREA THROUGH MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH PRESSURE IS FORECAST TO STRENGTHEN ACROSS THE REGION DURING
THE UPCOMING WEEK. THIS WILL CONTINUE TO RESULT IN WELL ABOVE
NORMAL TEMPERATURES ACROSS THE OUTLOOK AREA.
ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED
DURING THE AFTERNOON AND EARLY EVENING HOURS...PRIMARILY OVER THE
HIGHER TERRAIN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ013-016-019>021-518-081200-
SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
521 AM MDT SAT JUL 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
AND SOUTHERN UTAH.
.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
ACROSS THE HIGHER TERRAIN OF THE OUTLOOK AREA. MICROBURST WINDS
AND DRY LIGHTNING ARE THE PRIMARY THREATS WITH THESE STORMS.
ADDITIONALLY...GUSTY SOUTHWEST WINDS COMBINED WITH LOW RELATIVE
HUMIDITY WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS
SOUTHWEST AND SOUTH CENTRAL UTAH THIS AFTERNOON. A RED FLAG
WARNING IS IN EFFECT FOR MUCH OF THE AREA THROUGH MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HIGH PRESSURE IS FORECAST TO STRENGTHEN ACROSS THE REGION DURING
THE UPCOMING WEEK. THIS WILL CONTINUE TO RESULT IN WELL ABOVE
NORMAL TEMPERATURES ACROSS THE OUTLOOK AREA.
ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED
DURING THE AFTERNOON AND EARLY EVENING HOURS...PRIMARILY OVER THE
HIGHER TERRAIN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Thunderstorm Wind, Box Elder
- When
- July 7, 8:45 PM MST
- Where
- Box Elder County, 10 mi S of Promontory Pt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.075, -112.420
A 51 knot wind gust was measured at the sensor on Hat Island.
Thunderstorm Wind, Tooele
- When
- July 7, 9:15 PM MST
- Where
- Tooele County, 28 mi W of Burmester
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.680, -112.984
The I-80 Grassey sensor measured a 55 knot wind gust.
Thunderstorm Wind, Morgan
- When
- July 7, 10:00 PM MST
- Where
- Morgan County, 6 mi NW of Devils Slide
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.131, -111.631
The sensor on Ogden Peak measured a wind gust of 55 knots.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 7 to 10, 20072 deaths · 2 events
- Damaging Winds in Alabama, July 7, 2007$37,000 · 50 kt wind · 2 events
- Tornado in Florida, July 7, 2007$30,000 · EF0 · 1 event
- Tornado and Flash Flooding in Texas, July 7, 2007$20,000 · EF0 · 3 events
- Tornado and Damaging Wind in Mississippi, July 7, 2007$20,000 · EF0 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 7, 2007$20,000 · 60 kt wind · 2 events
- Damaging Winds in Florida, July 7, 20071 injured · 67 kt wind · 2 events
- Flash Flooding and Hail in Montana, July 7, 20071.25 in hail · 9 events
- Hail and Damaging Wind in Montana, July 7, 20071 in hail · 8 events
- Flash Flooding in Texas, July 7, 20077 events
- Hail and Damaging Winds in South Dakota, July 7, 200756 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, July 7, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52096, 52097, 52099.